You are not currently logged in.
Access your personal account or get JSTOR access through your library or other institution:
If You Use a Screen ReaderThis content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Length Functions on Integral Domains
David F. Anderson and Paula Pruis
Proceedings of the American Mathematical Society
Vol. 113, No. 4 (Dec., 1991), pp. 933-937
Published by: American Mathematical Society
Stable URL: http://www.jstor.org/stable/2048767
Page Count: 5
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
Let R be an integral domain and x ∈ R which is a product of irreducible elements. Let l(x) and L(x) denote respectively the inf and sup of the lengths of factorizations of x into a product of irreducible elements. We show that the two limits, l̄(x) and L̄(x), of l(xn)/n and L(xn)/n, respectively, as n goes to infinity always exist. Moreover, for any 0 ≤ α ≤ 1 ≤ β ≤ ∞, there is an integral domain R and an irreducible x ∈ R such that l̄(x) = α and L̄(x) = β.
Proceedings of the American Mathematical Society © 1991 American Mathematical Society